Hello everyone:

I am a 54 male. I have experienced AA since I was 40, and the spots used to disappear easily with cortisone injections and minoxydil twice a day. However, four years ago, I noticed two spots above each of my ears which were impossible to recover with the injections and minoxydil. 

One year ago, the spots above the ears expanded and, lately, the bald area has expanded like 3 inches above my ears. Now it is getting harder to cover it.

Yesterday, a dermatologist diagnosed that I had AA Ophiasis. He is recommending a three-month treatment based on cortisone (dexametasone 4 mg, twice a week , dermovate cream twice a day on affected areas, and simvastatin twice a day).

I have experienced eczema in the past and the withdrawal from cortisone creams (after only one week of use) has been complicated. I am concerned with  the consequences that this treatment may have on my defenses and other organs.

Has anybody experienced anything with this kind of treatments? I am seriously thinking in shaving my head and be done with it.

Views: 326

Reply to This

Replies to This Discussion

Yeah I know all doctors do just instantly say alopecia areata and don't do anything else. I literally went to 20 different doctors and finally the 21st doctor cared enough to figure this out in my case.  It's like they either didn't care or just didn't understand it and tried to just cover up their misunderstanding by glancing at me from across the room saying yep it's alopecia areata. It was food related in my case and I finally got to the bottom of it.  'm not saying that all cases are exactly like mine, but you might really have to dig deep to get an answer if yours is not auto immune related. 

One more question: did you experience hair loss in any other parts of your body? Eyebrows for instance?

No.  I Only had spots on my head. 

Also have Ophiasis. Derms have told me it's the hardest to grow back. I tried oral steroids, IV steroids, cortisone shots, minodoxil, cyclosporine, you name it. 

When I was on cyclosporine, which is an immunosuppressant meant to treat organ transplants, I did grow hair. On my shoulders, triceps, stomach... everywhere I didn't want hair. Now I have to deal with that for the rest of my life lol. 

I'm a very skinny guy. On the prednisone (I think it was that and not the cyclo... could have been either I forget) I started gaining weight around my waist. The "dad bod" I now have this "skinny fat" thing going on where I'm super skinny with a belly. Can't lose that weight.

All this to say, these drugs have side effects. And I never saw 1 hair regrow on my scalp through any of it. If there was a single effective treatment, you'd get that... but there isn't. I suggest you start to plan to deal with it. For me, I grew my hair out a bit. I'm able to cover the spots above and behind my ears with longer hair from higher on my head. My hair stylist cuts everything neatly so it looks like a normal sidepart haircut. And I just use a lot of hairspray and avoid the wind lol.

Hi everyone

I am suffering from ohiasis too, may I know the update from you guys for how the treatments did or did not work or if your condition got better or worse? Thanks.

(My full story and photos in my profile)

RSS

Disclaimer

Any mention of products and services on Alopecia World is for informational purposes only; it does not imply a recommendation or endorsement by Alopecia World. Nor should any statement or representation on this site be construed as professional, medical or expert advice, or as pre-screened or endorsed by Alopecia World. Alopecia World is not responsible or liable for any of the views, opinions or conduct, online or offline, of any user or member of Alopecia World.

© 2021   Created by Alopecia World.   Powered by

Badges  |  Report an Issue  |  Terms of Service